Drought, Lawrence
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.720, -87.727 (the zone’s center; the record gives no point)
Severe drought conditions developed across much of southeast Illinois during September 2007. While precipitation levels were below normal for much of the year, the combination of extended precipitation deficits and unseasonably hot conditions in August and much of September started to impact crop health.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Severe drought conditions developed across much of southeast Illinois during September 2007. While precipitation levels were below normal for much of the year, the combination of extended precipitation deficits and unseasonably hot conditions in August and much of September started to impact crop health. The severe drought conditions extended into October 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 31, 10:45 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1145 PM CDT FRI AUG 31 2007 .DISCUSSION... ISSUED 855 PM CDT FRI AUG 31 2007 COOL/DRY HIGH PRESSURE CENTERED OVER THE GREAT LAKES CONTINUES TO DOMINATE THE WEATHER ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS EVENING. THIS SUGGESTS MINIMAL CHANGE OVERNIGHT FROM THE CONDITIONS SEEN LAST NIGHT. OVERNIGHT LOW TEMPERATURES MAY BE A DEGREE OR TWO COOLER DUE TO A SLIGHTLY DRIER AIRMASS AND COOLER DAYTIME HIGHS THIS AFTERNOON. GOING FORECAST IS IN GOOD SHAPE. WILL MAKE MINOR TWEAKS TO GRIDS PER THE LATEST TRENDS...BUT A ZONE UPDATE WILL NOT BE NEEDED. BAK && .AVIATION... ISSUED 1145 PM CDT FRI AUG 31 2007 HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL PROVIDE QUIET CONDITIONS THROUGH THE 06Z TAF PERIOD. WINDS EXPECTED TO REMAIN EASTERLY GIVEN OUR PROXIMITY TO THE SOUTH OF THE HIGH PRESSURE CENTER. A WEAK PRESSURE GRADIENT WILL KEEP WINDS AT OR BELOW 10 KNOTS. THE DRY AIRMASS ASSOCIATED WITH THE HIGH WILL KEEP CLOUDS FEW AND FAR BETWEEN...SO WILL CARRY PREDOMINANTLY CLEAR SKIES THROUGHOUT TAF VALID TIME. BAK && .PREV DISCUSSION... ISSUED 205 PM CDT FRI AUG 31 2007 SHORT TERM...TONIGHT THROUGH MONDAY NIGHT QUIET WEATHER TO HOLD ACRS THE REGION THROUGH THE PERIOD AS HIGH PRESSURE...CURRENTLY OVER NW ILLINOIS...DRIFTS SLOWLY TO THE EAST OVER THE WEEKEND. NO REAL MODEL PREFERENCES SEEN WITH THE 12Z RUN WITH THE ONLY FCST CHALLENGE BEING TEMPERATURES THRU THE WEEKEND WITH RATHER LARGE DIURNAL SWINGS EXPECTED AS RELATIVELY DRY AIR MASS REMAINS IN PLACE. CLEAR SKIES AND LIGHT WINDS AGAIN TONIGHT SHOULD ALLOW FOR OPTIMAL RADIATIONAL COOLING WITH FCST LOWS AT OR JUST BELOW GUID VALUES. 850 TEMPS WARM A COUPLE OF DEGREES ON SATURDAY WHICH SHOULD TRANSLATE TO AFTN HIGHS IN THE LOWER TO MIDDLE 80S. NEXT SHORTWAVE TO PASS WELL NORTH OF THE MIDWEST ON SUNDAY WHICH SHOULD DRAG A FRONTAL BOUNDARY ACRS THE LOWER LAKES SUNDAY NIGHT INTO MONDAY. WITH BEST FORCING ACRS S-CNTRL CANADA AND MOISTURE QUITE LIMITED ACRS THE MIDWEST...NOT MUCH CHANCE FOR ANY RAIN IN OUR AREA WITH THIS FEATURE. MODELS CONTINUE TO SHOW A VERY SLOW TREND UPWARD WITH 850 TEMPS AS WE HEAD INTO EARLY NEXT WEEK WHICH WILL HELP PUSH AFTN HIGHS WITHIN A FEW DEGREES OF 90. LONG TERM...TUESDAY THROUGH FRIDAY STILL QUITE A BIT OF SPREAD WITH THE UPPER PATTERN FOR THE SECOND HALF OF THE PERIOD AS A TROF PROGRESSES EAST ACRS THE ROCKIES LATE WED INTO THURSDAY WITH MODELS SHOWING VARYING RATES OF SPEED WITH FEATURE. MODELS HAVE BEEN TRENDING TOO FAST WITH THESE SHORTWAVES PUSHING ACRS THE NRN TIER OF STATES ALL SUMMER LONG SO WL TEND TO SIDE WITH THE SLOWER CANADIAN GLOBAL MODEL VERSUS THE OPERATIONAL GFS WHICH IS SHOWING ITS USUAL FEEDBACK PROBLEMS OUT IN TIME. THIS WOULD BRING A FRONT INTO CENTRAL ILLINOIS FRIDAY MORNING WITH INCREASING POPS STARTING ON THU AND ENDING FROM NW TO SE DURING THE DAY FRIDAY AS THE FRONT SHIFTS OFF TO OUR EAST. WARMEST DAY APPEARS TO BE ON WEDNESDAY IN ADVANCE OF THE NRN STREAM WAVE AND ATTENDANT COLD FRONT WITH MOST AREAS IN THE LOW TO MID 90S. DEEPER MOISTURE PROFILES ASSOCIATED WITH CONVECTION ACRS ERN TEXAS AND THE LOWER MISSISSIPPI VALLEY EARLY NEXT WEEK WILL BE DRAWN NORTHWARD AHEAD OF THE SHORTWAVE AND SFC BNDRY ON THURSDAY SUPPORTING THE INCREASING THREAT FOR THUNDERSTORMS ACRS OUR AREA. TEMPS WILL START OUT AVERAGING WELL ABOVE NORMAL THE FIRST HALF OF THE PERIOD WITH CLOUDS...PRECIP AND A FRONTAL PASSAGE BRINGING TEMPS CLOSER TO NORMAL BY THE END OF THE WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT FRI AUG 31 2007 ILZ029>031-036-037-040-041-047-011100- CASS-FULTON-MARSHALL-MASON-PEORIA-SCHUYLER-TAZEWELL-WOODFORD- 250 PM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. THE RIVER STAGE WILL SLOWLY FALL FROM HENRY TO PEORIA. THE RIVER IS EXPECTED TO CREST THIS AFTERNOON AT HAVANA...WITH POINTS DOWNSTREAM FROM HAVANA LIKE BEARDSTOWN CONTINUING TO SLOWLY RISE THROUGH SUNDAY. NO OTHER HAZARDS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ILLINOIS RIVER WILL CONTINUE ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. NO OTHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027-028-038-042>046-048>057-061>063-066>068-071>073-011100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MCLEAN- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-STARK- VERMILION- 250 PM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HUETTL/04
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57232, 57234, 57235.